MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER; STOPCOCK, I.V. SET
Catalog Number B1016
Medical Device Problem Codes Fluid/Blood Leak (1250); Separation Problem (4043)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved an 8" (20 cm) ext set w/1.2 micron filter, clamp, rotating luer where it was reported several devices being broken creating interruption in patient care and needed therapy.Mostly events were reported from pediatric intensive care unit (picu).It was stated that the tubing is separating where it is attached to the blue filter.The piece is a permanent attachment to the filter itself.The filter was connected to the intravenous (iv) tubing and attached to the patient.The patient involved was a neutropenic patient and the event resulted in a large amount of blood in the bed, however, the volume wasn't large enough to require transfusion.There was patient involvement, however, no report of harm.
 
Additional Manufacturer Narrative
It is unknown if the device is available for evaluation.The device has been requested to be returned, however, it has not been received.Without the returned device, a probable cause is unable to be determined.If the device is returned a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Received four hundred and twenty new b1016 ext set w/1.2 micron filter for inspection.No defects or anomalies noted.A bond integrity test was according to product specifications.Each sample met performance expectations.Although the separation could not be replicated on the new sets during testing, the reported complaint of separation can be confirmed based on a lot history review.The probable cause is due to insufficient solvent applied during manual assembly.The lot history was reviewed, and corrective actions are in process.Updated information in d9.D9 device returned to manufacturer on 7/15/2024.

Brand Name
8" (20 CM) EXT SET W/1.2 MICRON FILTER, CLAMP, ROTATING LUER
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19536553
Report Number9617594-2024-00764
Device Sequence Number15006708
Product Code FMG
UDI-Device Identifier00887709000087
UDI-Public(01)00887709000087(17)281201(10)13847714
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1016
Device Lot Number13847714
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2024
Supplement Date Received by Manufacturer08/13/2024
Initial Report FDA Received Date06/14/2024
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown